Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
154 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can nicotine patches cause impotence?

can nicotine patches cause impotence? I just turned 50 yet in the past few years have noticed a sharp decline in my sexual proformance. I have masturbated twice this week with perhaps 10 or more failed atempts, for what once was done twice a day. my PCP. tested my testosterone and said that was normal I figured age but not this drastic? I use the patches to controll rather than quit. which keeps me up to 5-6 cigarettes a day how ever this problem started a few years ago. my main concern is , Why am I loosing my drive?
Tue, 17 Jul 2012
Report Abuse
General & Family Physician 's  Response
Hi,

Welcome to HealthcareMagic forum.

Nicotine is associated with erectile dysfunction. This is mainly attributed to changes in the peripheral blood vessels. That being said, I would not relate the problem to just nicotine patches but combination of smoking and nicotine. In addition other medical problems such as diabetes, high blood pressure and psychological stressors need to be considered as a cause.

All these parameters can be checked under the guidance of a competent urologist.

Hope this answers your query.

Regards
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Nicotine


Can nicotine patches cause impotence?

Hi, Welcome to HealthcareMagic forum. Nicotine is associated with erectile dysfunction. This is mainly attributed to changes in the peripheral blood vessels. That being said, I would not relate the problem to just nicotine patches but combination of smoking and nicotine. In addition other medical problems such as diabetes, high blood pressure and psychological stressors need to be considered as a cause. All these parameters can be checked under the guidance of a competent urologist. Hope this answers your query. Regards